| Model Number |
286750131N |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter occupation: initial reporter is a synthes employee.Device evaluated by mfr: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on 07-march-2021, the driver tip was unable to secure to the handle.There was no reported patient involvement.No additional information is available.This report is for a viper prime nav shaft assy.This is report 2 of 8 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6: photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device images.Visual analysis of the photo revealed that there were no cosmetic defects observed on the surface of the viper prime nav shaft assy, p/n: 286750131n, lot: mf4360811.The allegation of unable to assemble was not confirmed since the impacted products were not returned for evaluation.Functionality issues can not be assessed through a photo investigations.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for viper prime nav shaft assy, p/n: 286750131n, lot: mf4360811.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H4, h6: a review of the receiving inspection (ri) for viper prime nav shaft assy was conducted identifying that lot number mf4360811 was released in one batch.Batch1: lot qty of (b)(4) units were released on 13 may 2019 with no discrepancies.Depuy : metal craft machine & engineering.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no cosmetic defects observed on the surface of the viper prime nav shaft assy, p/n: 286750131n, lot: mf4360811.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test to assess the assembly allegation was conducted.The inserter carrier (p/n: 286750033) was introduced into the inserter drive tube p/n: 286750042).After that the inserter handle (p/n: 286750032) was threaded to the assembly.Then the shaft assembly (p/n: 286750131n) was attached and locked to the assembly.No assembly problems were observed during the test.The complaint condition was not replicated.Assembly to the inserter t-handle was not conducted since the t-handle was not returned for evaluation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the viper prime nav shaft assy, p/n: 286750131n, lot: mf4360811 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: lot number.H6: photo investigation was submitted inadvertently on previous follow-up 2 medwatch report.H4, h6: device history record (dhr) review conducted: a review of the receiving inspection (ri) for viper prime nav shaft assy was conducted identifying that lot number mf4263302 was released in one batch.Supplier: (b)(4).Batch1: lot qty of (b)(4) units were released on 14 nov 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.